May 18, 2007
I have been on combivir and stocrin since 2002. Towards the end of 2006,I starting experiecing alot of side effects mainly with stocrin I had a heart attack in August 2006 that resulted in a two stents being placed in my heart. In Feruary of 2007 I could not continue taking the drugs anymore. I stopped and informed my doctor. At the time I stopped my CD4 count was over 500 with a undectectable viral load. Last week after a test my cd4 count has now droped to 55 with a viral load of 44,000. Doctor has suggested that I immediately start therapy and recommended Triomune. Should I go with Triomune? Will it workfor me after Combivir and Stocrin? Is there a better alternative?
Response from Dr. Henry
Unfortunately stopping antiretroviral medications often results in more clinical problems then problems solved. The rate of cardiac disease may go up after stopping meds due partially to increase in inflammation and decreases in good cholesterol (HDL). Also, stopping Stocrine + Combivir puts Stocrine (efavirenz) at risk for resistance due to the much longer persistence of efavirenz compared to the components of Combivir. Triomune contains D4T which has at least as much if not more lipid problems associated with it as the AZT in Combivir. The nevirapine in Triomune may be more cardiac friendly than efavirenz (Stocrine) but would not be active if resistance developed to efavirenz. If the there is no NNRTI (efavirenz )resistance then a nevirapine based regimen would be a good choice in the absence of availability of a boosted protease inhibitor regimen (such as Kaletra or atazanavir). If tenofovir or abacavir is available that often is preferred over either D4T or AZT to combine with 3TC or FTC. Unfortunately many of those other drugs are not available in generic combination forms like Triomune. There are generic forms of combined 3TC + AZT + nevirapine that may be considered or in some cases preferred over Triomune due to concerns about increased long term toxicity of D4T versus AZT. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Vagina After Touching Used Condom Sign Of HIV AIDS
- Psoriasis After Receptive Anal Sex With Condom Does It Mean I Have HIV
- Sinus Infection After Vaginal Sex Without Condom Does It Mean I Have HIV
- Stinging Pain After Receptive Anal Sex Without Condom Does It Mean I Have HIV
- White Bumps After Sucking Penis Worried I Have HIV
- White Tongue After Swallowing Cum Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.